MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4120, 38CM GRASPER REPOS CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4120, 38CM GRASPER REPOS CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4120
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 08/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: laparascopic right hemicolectomy.Event description: the small bowel was being grasped during hemicolectomy when the event occurred.Message from cns: [name] performing lap right hemi; "yesterday we had a faulty grasper (c4120 ¿ lot:1465118).It had a piece of the mesh material sticking out and it made a small hole in the small bowel.The grasper wasn¿t checked prior to use but was noticed as the surgeon grabbed the bowel with the grasper and a hole formed." the small bowel was punctured.It was subsequently repaired.Device replaced with another c4120.Additional information received from [name] via email on (b)(6) 2023.Small bowel was repaired by suturing.Bleeding and small bowel damage.Intervention: small bowel was repaired by suturing.Device replaced with another c4120.Patient status: small bowel was repaired and patient is stable.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparascopic right hemicolectomy.Event description: the small bowel was being grasped during hemicolectomy when the event occurred.Message from cns: [name] performing lap right hemi; "yesterday we had a faulty grasper (c4120 ¿ lot:1465118).It had a piece of the mesh material sticking out and it made a small hole in the small bowel.The grasper wasn¿t checked prior to use but was noticed as the surgeon grabbed the bowel with the grasper and a hole formed.".The small bowel was punctured.It was subsequently repaired.Device replaced with another c4120.Additional information received from [name] via email on 14-aug-2023.Small bowel was repaired by suturing.Bleeding and small bowel damage.Intervention: small bowel was repaired by suturing.Device replaced with another c4120.Patient status: small bowel was repaired and patient is stable.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed a frayed latis pad.Testing was performed on the returned unit; however, the complainant¿s experience of tissue trauma could not be replicated as the latis pads did not snag or puncture tissue during functional testing.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
C4120, 38CM GRASPER REPOS CART, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17588611
Report Number2027111-2023-00569
Device Sequence Number6467147
Product Code NWV
UDI-Device Identifier00607915116866
UDI-Public(01)00607915116866(17)251009(30)01(10)1465118
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2025
Device Model NumberC4120
Device Catalogue Number101472471
Device Lot Number1465118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown